Georgia, 2013Flash Flood and Damaging Wind in Georgia, August 20 to 21, 2013
August 20 to 21, 2013 · NWS FFC · 2 events in 2 counties and zones
An upper level area of low pressure began deepening over the mid and lower Mississippi Valley on the 20th, pushing a cold front toward the Southeast, while a weak boundary remained stationary across central Georgia. Once again, several showers and thunderstorms developed during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level area of low pressure began deepening over the mid and lower Mississippi Valley on the 20th, pushing a cold front toward the Southeast, while a weak boundary remained stationary across central Georgia. Once again, several showers and thunderstorms developed during the afternoon and evening hours. One of these became severe with damaging winds and produced flash flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 20, 7:08 PM EST, 47 minutes earlier.
Area forecast discussion, Aug 20, 7:08 PM EST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT TUE AUG 20 2013
.UPDATE...
CONVECTION BEGINNING TO FIRE MORE INTENSELY ACROSS SOUTHERN
PORTIONS OF THE CWA. A RELATIVELY UNSTABLE...NON WORKED OVER
ATMOSPHERE EXISTS IN THIS AREA. WITH THE APPROACHING SEA BREEZE
FROM THE EAST AND WEAK RIPPLE IN THE FLOW FROM THE
GULF...THUNDERSTORMS HAVE INITIATED IN THIS AREA. AT THIS
TIME...HEAVY RAIN AND FLOODING APPEAR TO BE THE MAIN THREATS WITH
THESE THUNDERSTORMS TONIGHT. AS SUCH...I HAVE OPTED TO CARRY
LIKELY POPS THROUGH 06Z TONIGHT ACROSS SOUTHERN PORTIONS OF THE
CWA. 12Z HIRES NMM SEEMS TO HAVE PEGGED THIS CONVECTION WELL. NO
OTHER UPDATES TO THE AFD ARE LIKELY TONIGHT AS THUNDERSTORMS ARE
INCREASING IN COVERAGE...SLIGHT TWEAKS TO POPS WILL BE MADE
THROUGHOUT THE NIGHT DUE TO THESE THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 351 PM EDT TUE AUG 20 2013/
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
PERSISTENT PATTERN FOR THE SHORT TERM. THE CWA REMAINS IN A TROPICAL
FLOW OF MOISTURE. THE WEDGE SEEMS TO BE JUST SOUTH OF THE ATLANTA TO
ATHENS AREAS...BUT EXACT BOUNDARY REMAINS VAGUE. MUCH OF THE CWA HAS
EASTERLY WINDS AND NOT LOOKING FOR THE BOUNDARY TO MOVE MUCH DURING
THE SHORT TERM. HOWEVER THE AIR MASS HAS BECOME INCREASINGLY
UNSTABLE SO HAVE CONTINUED WITH THE MENTION OF THUNDER FOR ALL
ZONES. HAVE GONE WITH LIKELY POPS OVER MUCH OF THE AREA THIS EVENING
SINCE PICKING ONE AREA HAS BEEN DIFFICULT. UPPER LOW CLOSES OFF AND
MOVES THROUGH THE OHIO VALLEY WEDNESDAY AND WEDNESDAY
NIGHT...LEAVING THE CWA IN A SOUTHERLY FLOW ALOFT WITH WEAK
IMPULSES. HAVE INCLUDED LIKELY POPS AGAIN FOR WEDNESDAY AFTERNOON.
USED PERSISTENCE FOR TEMPERATURES...TWEAKED THE FORECAST LOWS UP A
DEGREE OR TWO. HIGHS WEDNESDAY VARIABLE DUE TO CLOUDS AND DEVELOPING
SHOWERS.
41
LONG TERM /THURSDAY THROUGH TUESDAY/...
OVERALL...MODELS STILL CONSISTENT WITH KEEPING DEEP PLUME OF
MOISTURE ACROSS THE STATE THROUGH THE WEEK. HAVE MADE SOME MINOR
CHANGES TO POPS AND WX GRIDS...AS WELL AS A FEW TWEAKS TO
TEMPERATURES AND DEW POINTS TO ACCOUNT FOR LATEST MODEL GUIDANCE
AND SOLUTIONS. THE REMAINDER OF THE FORECAST LOOKS TO BE ON
TRACK...SO HAVE MADE FEW OTHER CHANGES AT THIS TIME. THE PREVIOUS
FORECAST DISCUSSION IS INCLUDED BELOW.
31
/ISSUED AT 431 AM EDT TUE AUG 20 2013/
THE WET PATTERN CONTINUES INTO THE EXTENDED...BUT IT DOES LOOK
LIKE THERE IS AN END IN SIGHT. THE SLOW MOVING FRONTAL BOUNDARY IS
STILL OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY NORTHWARD
THROUGH FRIDAY BEFORE FINALLY WASHING OUT. THIS FRONT WILL WEAKEN
THROUGH THE WEEK BUT IT WILL STILL ACT AS A GUIDE FOR GULF
MOISTURE TO MOVE NORTHWARD ACROSS THE REGION THROUGH THU/FRI.
WITH THE WEDGE WEAKENING ITS HOLD ON N GA...A MORE DIURNAL DRIVEN
CONVECTIVE PATTERN WILL BEGIN TO TAKE OVER WED/THU AND CONTINUE
THROUGH DAY 7. THIS WILL BRING A MUCH WELCOMED BREAK IN THE
FLOODING CONCERNS. THE HEAVIEST RAIN RAIN STILL APPEARS TO BE IN
THE SHORT TERM WITH DEEP TROPICAL MOISTURE REMAINING OVER THE
REGION THROUGH WED/THU. PRECIPITABLE WATERS IN THE 1.5 TO 2.0
INCH RANGE ARE EXPECTED THROUGH THU WITH PWS FINALLY GETTING
BELOW 1.5 INCHES BY 00Z FRI AS THE DEEPER MOISTURE MOVES NORTH AND
EAST OF THE STATE. THE GFS AND ECMWF ARE BOTH BEGINNING TO SHOW A
STRONG HIGH PRESSURE RIDGE BUILDING SOUTH OUT OF THE GREAT LAKE
STATES FRI/SAT. THE GFS SHOWS A VERY DRY AIRMASS MOVING INTO THE
SOUTHEASTERN U.S. WITH THIS RIDGE BY SUNDAY. THE ECMWF SHOWS A
VERY SIMILAR PATTERN BUT STILL KEEPS IN A BIT MORE MOISTURE THAN
THE GFS. EITHER WAY...IT LOOKS LIKE WE WILL SEE A MUCH DRIER START
TO NEXT WEEK THAN WE HAVE SEE IN A WHILE.
01
.AVIATION... 00Z UPDATE...
CONVECTION APPEARS TO BE THE MAIN THREAT FOR CSG AND POSSIBLY MCN
TONIGHT AS A COMPLEX MOVES IN FROM THE SOUTH. EXPECT THE CLUSTER
TO WEAKEN AS IT MOVES NORTH. OVERNIGHT STRATUS BUILDS BACK IN AND
WE WILL SEE IFR TO LIFR CONDITIONS ACROSS THE AREA TOMORROW AM.
CHANCES FOR AFTERNOON THUNDER SEEM TO MIGRATE FROM SOUTH TO NORTH
TOMORROW DURING THE DAY. SOME GUIDANCE WANTS TO DROP THE CEILINGS
BELOW 400 FEET...DID NOT BITE ON THIS AS MOST OF THE SITES HAVE
NOT SEEN RAIN TODAY.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TS TIMING TOMORROW AND CEILING
HEIGHTS....HIGH ALL OTHER ELEMENTS.
ARG
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 82 70 87 / 60 60 60 30
ATLANTA 70 82 71 86 / 60 60 60 30
BLAIRSVILLE 67 78 65 84 / 60 60 60 40
CARTERSVILLE 69 83 69 87 / 60 60 60 30
COLUMBUS 72 87 73 90 / 60 60 60 30
GAINESVILLE 69 79 70 85 / 60 60 60 30
MACON 71 86 72 90 / 60 60 60 30
ROME 70 85 69 88 / 60 60 60 20
PEACHTREE CITY 69 83 70 87 / 60 60 60 30
VIDALIA 72 89 74 89 / 60 60 40 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.
&&
SHORT TERM...ARG
LONG TERM....01
AVIATION...ARG
Hazardous weather outlook, Aug 20, 5:17 AM EST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 AM EDT TUE AUG 20 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
617 AM EDT TUE AUG 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH
FLOODING MAINLY ACROSS CENTRAL GEORGIA. ISOLATED TO SCATTERED
THUNDERSTORMS COULD PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO
40 MPH ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. ISOLATED
STRONG STORMS CAN BE EXPECTED ALONG AND SOUTH OF A COLUMBUS TO
MACON TO AUGUSTA LINE BUT NOT EXPECTING ANY SEVERE STORMS THROUGH
TONIGHT.
DISCUSSION...
A WEDGE OF HIGH PRESSURE ACROSS NORTHEAST GEORGIA IS WEAKENING
ACROSS AS A WARM FRONT MOVES NORTH ACROSS CENTRAL GEORGIA. THIS
FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE
MAIN CONCERN REMAINS FLOODING ACROSS MOST OF CENTRAL GEORGIA...SEE
THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE
INSTABILITY AND SHEAR ACROSS PORTIONS OF THE STATE WILL PROVIDE A
CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON AND EARLY
EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS
POSSIBLE THROUGH THURSDAY. OCCASIONAL LIGHTNING AND GUSTY WINDS
WITH THE STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL
GEORGIA CLOSE TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE
AFTERNOON PERIODS THROUGH THE END OF THE WEEK.
DISCUSSION...
A STATIONARY FRONT AND UPPER LEVEL TROUGH ARE THE FOCUS FOR A WET
PERIOD...AS DEEP TROPICAL MOISTURE MOVES OVER THE AREA THROUGH
THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO BE MONITORED
CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A MORE DIURNALLY
DRIVEN THUNDERSTORM PATTERN SHOULD RETURN THROUGH THE WEEKEND WITH
DRIER AIR MOVING IN ACROSS THE STATE BY THE BEGINNING OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 20, 2:31 PM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE AUG 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD ENGLISH EDDY 31.97N 82.36W
08/18/2013 TOOMBS GA EMERGENCY MNGR
FLOOD WATERS FROM NEARBY CREEKS AND STREAMS OVERFLOWED
PORTIONS OF AROUND 6 ROADS IN THE ENGLISH EDDY AREA. THIS
INCLUDED PORTIONS OF GEORGIA HIGHWAY 147 AND CEDAR
CROSSING ROAD.
&&
KFRANTZSpecial weather statement, Aug 20, 6:37 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT TUE AUG 20 2013
GAZ089>091-210015-
737 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MUSCOGEE...MARION
AND CHATTAHOOCHEE COUNTIES UNTIL 815 PM EDT...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN OVER CHRISTOPHER...MOVING
NORTH TO NORTHWEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES...INCLUDING AREAS
AROUND ZELLOBEE...BRANTLEY...JAMESTOWN/SOUTH FORT BENNING...MANTA...
CHRISTOPHER...CUSSETA...MARION ESTATES...OAKLAND...JUNIPER...
EELBECK/WEST FORT BENNING...FORT BENNING/LAWSON ARMY AIR
FIELD...VISTA TERRACE...HIGHLAND PARK...AVONDALE AND SAINT MARYS
HILLS.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3223 8463 3222 8481 3223 8492 3227 8490
3232 8501 3242 8497 3247 8501 3257 8469
3256 8467 3252 8469 3253 8465 3252 8457
3255 8456 3255 8453 3220 8454 3220 8459
TIME...MOT...LOC 2334Z 160DEG 7KT 3232 8472
16Special weather statement, Aug 20, 6:50 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT TUE AUG 20 2013
GAZ104-210015-
750 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER COUNTY UNTIL
815 PM EDT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH HEAVY RAIN OVER HUNTINGTON...MOVING
NORTHWEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS SUMTER
COUNTY...INCLUDING AREAS AROUND LAMAR...HUNTINGTON...COBB...
LESLIE...DESOTO...SUMTER...PENNINGTON...MADDOX...CROXTON CROSSROADS
...METHVINS...NEW ERA...PLAINS...ANDERSONVILLE...AMERICUS AND
SHILOH.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3190 8434 3211 8444 3216 8443 3216 8419
3221 8418 3222 8413 3219 8413 3219 8405
3209 8398 3205 8398 3202 8395 3192 8392
3191 8433
TIME...MOT...LOC 2348Z 147DEG 7KT 3201 8411
16Special weather statement, Aug 20, 7:13 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT TUE AUG 20 2013
GAZ078>080-089>093-104-210100-
813 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...SUMTER...
SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...CHATTAHOOCHEE AND
HARRIS COUNTIES UNTIL 900 PM EDT...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM SAINT MARYS HILLS THROUGH
BUENA VISTA TO LAMAR...MOVING NORTH AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
TALBOT...SUMTER...SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...
CHATTAHOOCHEE AND HARRIS COUNTIES...INCLUDING AREAS AROUND CEDAR
CREEK...CONCORD...FIVE POINTS...PENNINGTON...METHVINS...NEW
ERA...DESOTO...ANDERSONVILLE...CLEARVIEW...ANDERSONVILLE NATIONAL
HISTORIC SITE...FOUNTAINVILLE...BUMPHEAD...LA CROSSE...WALLS CROSSING
AND MURRAYS CROSSROADS.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3224 8434 3229 8494 3232 8500 3235 8501
3243 8497 3246 8501 3249 8500 3256 8505
3259 8505 3271 8453 3262 8419 3240 8395
3225 8395 3216 8404 3209 8398 3201 8396
3193 8407
TIME...MOT...LOC 0011Z 191DEG 5KT 3245 8493 3249 8449
3224 8404 3203 8403
16Special weather statement, Aug 20, 7:24 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT TUE AUG 20 2013
GAZ106-108-210100-
824 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN WILCOX AND CRISP COUNTIES UNTIL 900 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF DOUBLE
RUN...MOVING NORTH AT 20 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WILCOX AND CRISP COUNTIES...INCLUDING AREAS AROUND ARABI...
DOUBLE RUN...WENONA...RAINES...HATLEY...SEVILLE...PITTS...EAST
CRISP...TREMONT AND CORDELE.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3181 8381 3181 8383 3182 8385 3202 8389
3203 8346 3184 8346 3185 8360 3181 8361
3180 8362 3180 8380
TIME...MOT...LOC 0022Z 180DEG 17KT 3178 8362
16Thunderstorm Wind, Wilcox
- When
- August 20, 7:55 PM EST to 8:05 PM EST
- Where
- Wilcox County, 3.48 mi W of Owensboro to 3.72 mi SSE of Five Points
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 31.869, -83.489
The Middle Georgia EMC reported a few power outages across the county, mainly in the south and southwest portion, mostly caused by downed limbs. The Wilcox County 911 Center reported that a couple of trees were blown down in Pitts as well.
Flash Flood, Crisp
- When
- August 20, 10:05 PM EST to August 21, 2:30 AM EST
- Where
- Crisp County, 2.34 mi W of Lamb Town to 4.53 mi SW of Arabi
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 32.020, -83.760
The Crisp County Deputy emergency manager reported several small creeks and streams came out of their banks and flooded portions of some roads in eastern crisp county. The soils were wet from previous rainfall during the past 30 days.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 20, 20131 death · 1 event
- Dense Fog in Virginia, August 20, 201316 events
- Lightning Strikes in North Carolina, August 20, 20131 injured · $6,000 · 2 events
- Hail and Damaging Winds in South Carolina, August 20 to 22, 2013$12,000 · 50 kt wind · 6 events
- Dense Fog in West Virginia, August 20, 20138 events
- Dense Fog in Maryland, August 20, 20135 events
- Drought in Arkansas, August 20 to 31, 20135 events
- Drought in Arkansas, August 20 to 31, 20134 events
- Hail and Damaging Winds in Florida, August 20, 2013$2,000 · 50 kt wind · 4 events
- Flash Flooding in South Carolina, August 20, 20133 events
- Flash Flood and Hail in Arizona, August 20, 2013$1,000 · 1 in hail · 3 events
- Damaging Winds and Strong Wind in Nevada, August 20 to 21, 2013$2,000 · 57 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468215, 470613.